Medical professionals address vaping risk

Local News
Make It Count

SPRINGFIELD,Mo.– As of September 6th, more than 450 possible cases of lung illness associated with the use of e-cigarette products have been reported to CDC.

The CDC is investigating a multi-state outbreak of severe pulmonary disease. This break out is being associated with the use of e-cigarettes.

Six deaths have been confirmed in the United States.

Doctor Sadaf Sohrab at Mercy Hospital said even a healthy person’s lungs can quickly get infected from vaping.

Diacetyl, a chemical, gives vape its flavor and can cause what is called a popcorn lung which can make someone short of breath.

Sohrab said that last year they weren’t worried about vaping. She now suggested that no one take part in vaping.

The CDC recommends that if you do use e-cigarette products and you experience symptoms you should seek medical care.

Here is a full list of symptoms :

  • cough, shortness of breath, or chest pain
  • nausea, vomiting, or diarrhea
  • fatigue, fever, or weight loss

To hear what students have to say about vaping and its risk factors click here.

For more information visit https://www.cdc.gov/tobacco/basic_information/e-cigarettes/severe-lung-disease.html

Copyright 2020 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Local Sports

More Local Sports

World News

More World News
Make It Count

Washington DC Bureau

Washington DC Bureau

Newsfeed Now

More Newsfeed Now